Texas, 2005

Tornado and Hail in Texas, June 4, 2005

June 4, 2005 · NWS OUN · 24 events in 4 counties and zones

20 hail, 3 thunderstorm wind, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 4, 2:48 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 4, 2:48 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
348 PM CDT SAT JUN 4 2005

.DISCUSSION...
SIGNIFICANT SEVERE WX OUTBREAK APPEARS ABOUT TO UNFOLD. DRYLINE
MOVING/MIXING E ACROSS W OK WITH INCREASING CONVERGENCE AS WINDS
BEHIND DRYLINE HAVE VEERED TO NEARLY DUE W IN SOME AREAS WHILE
WINDS OVER CENTRAL OK REMAIN S AND OCCASIONALLY SSE. CONVERGENCE
ZONE LINES UP WITH AXIS OF MAX SBCAPE RANGING FROM 4500 J/KG NEAR
KS BORDER TO OVER 6000 S OF KSPS. 18Z OUN SOUNDING SHOWS CAP
WEAKENING...BUT WILL STILL TAKE SOME HEATING AND CONVERGENCE/LIFT
TO BREAK IT. TWO MESOSCALE AREAS OF CONCERN FOR ENHANCED SEVERE
POTENTIAL BY 22-00Z...ONE NEAR AND DOWNSTREAM FROM SFC LOW/TRIPLE
POINT NEAR KS/OK BORDER...AND POSSIBLY NC TX AND SW OK NE TOWARD
CENTRAL OK WHERE DRYLINE APPEARS TO BE PUNCHING INTO HIGHER CAPE
ENVIRONMENT. TORNADO POTENTIAL APPEARS HIGHEST UP N WHERE MID
LEVEL DYNAMICS AND 0-6KM SHEAR WILL BE STRONGEST AHEAD OF
APPROACHING SHORTWAVE TROF...AND CHANCES ARE BETTER OF LOW LEVEL
WINDS BACKING AND LOW- LEVEL SHEAR INCREASING. OTHERWISE...EXTREME
CAPE AND 30KT OR SO OF MEAN LAYER SHEAR SUPPORT SUPERCELLS WITH
GIANT HAIL. ANY STORMS THAT REMAIN ISOLATED...MOVE OUT AHEAD OF
DRYLINE INTO DEEPER MOISTURE...AND CAN MAINTAIN BACKED LOW-LEVEL
WINDS AHEAD OF IT...WILL HAVE ATTENDANT POTENTIAL FOR TORNADOES.
TORNADO THREAT MAY INCREASE FOR A WHILE AFTER SUNSET AS SFC WINDS
BACK SLIGHTLY AND LLJ BEGINS TO STRENGTHEN.

NEARLY STATIONARY FRONT EXTENDING W ACROSS OK AND N TX PANHANDLES
WILL BE OVERTAKEN BY A REINFORCING SURGE OF COOL AIR NOW MOVING SE
ACROSS E CO AND W KS. AS DRY LINE HALTS ACROSS W AND NCENTRAL OK
THIS EVENING...COLD FRONT WILL OVERTAKE IT. MAY WELL SEE A LINE OF
STORMS BUILD DOWN THE FRONT AS IT ZIPS TOGETHER WITH THE DRYLINE.

CONVECTIVE REMNANTS MAY LINGER INTO SUN MORNING OVER S PARTS OF
AREA. SFC FRONT EXPECTED TO STALL AND WEAKEN ACROSS AREA...BUT
OUTFLOW BOUNDARIES WILL LIKELY BE AROUND AND SO WILL THE VERY MOIST
AIR MASS NOW OVER THE AREA. BEST CHANCES FOR REDEVELOPMENT ON SUN
LOOK TO BE ACROSS E AND S PARTS OF AREA.

ONLY SMALL CHANGES TO DAYS 3-7. SFC FRONT MAY DRIFT INTO AREA AROUND
MIDWEEK TO SLIGHTLY INCREASE THE RAIN-TSTORM CHANCES. OTHERWISE...
DRYLINE GENERALLY EXPECTED TO REMAIN W OF AREA. WEAKER MID LEVEL
FLOW AND LACK OF SFC BOUNDARIES WILL LIMIT STORM CHANCES FOR THE
MOST PART. HOWEVER...THINGS LOOK DECIDEDLY MORE INTERESTING NEXT
WEEKEND AS UNSEASONABLY STRONG TROF DEVELOPS OUT W. WE MAY WELL HAVE
A STRONG CAP TO OVERCOME...BUT STRENGTHENING FLOW ALOFT SUGGESTS
INCREASING CHANCES OF STRONG/SEVERE T-STORMS AT LEAST ALONG DRYLINE
INTO W PARTS OF CWA.

TEMPERATURES THROUGHOUT THE FORECAST ARE BASED MAINLY ON PERSISTENCE
AND MOS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  85  69  90 /  60  30  40  20
HOBART OK         66  86  69  91 /  30  20  30  20
WICHITA FALLS TX  70  88  70  92 /  50  30  40  20
GAGE OK           57  85  67  91 /   0  10  20  20
PONCA CITY OK     66  85  67  90 /  60  20  30  20
DURANT OK         72  91  71  90 /  40  30  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/05
Hazardous weather outlook, Jun 4, 11:00 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUN 4 2005

OKZ004>048-050>052-TXZ083>090-051200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
NORTH AND CENTRAL OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS MOST OF THE REMAINDER OF OKLAHOMA AND NORTH
TEXAS.

LOCATION...
THE MODERATE RISK AREA IS BOUNDED BY A LINE GENERALLY FROM WAKITA TO
LAWTON TO ARDMORE AND MUSKOGEE. THE SLIGHT RISK AREA INCLUDES THE
REMAINDER OF OKLAHOMA AND NORTH TEXAS...EAST OF A LINE FROM FREEDOM
TO ALTUS.

TIMING...
THE MOST LIKELY TIME IS FROM 3 PM TO 6 AM.

IMPACTS...
STORMS THAT DEVELOP DURING THE AFTERNOON AND EARLY EVENING MAY BE
ACCOMPANIED BY BASEBALL SIZE HAIL AND 75 MPH WINDS. IF STORMS CAN
PERSIST AFTER DARK...TORNADOES WILL BE POSSIBLE IN THE MODERATE RISK
AREA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS FROM 3 PM THROUGH
OVERNIGHT.

DISCUSSION...
A DRYLINE WILL MOVE NEAR THE WESTERN EDGE OF THE SLIGHT RISK AREA BY
MID AFTERNOON...WITH CONVERGENCE ALONG IT SUFFICIENT FOR ISOLATED TO
SCATTERED THUNDERSTORM DEVELOPMENT. EXTREME INSTABILITY WILL COMBINE
WITH SUFFICIENT VERTICAL WIND SHEAR TO ALLOW ANY STORMS THAT DEVELOP
TO QUICKLY BECOME SEVERE. SUPERCELLS ARE POSSIBLE...WHICH MAY BE
ACCOMPANIED BY ISOLATED TORNADOES...BASEBALL SIZE HAIL AND WINDS TO
75 MPH.

SEVERE THUNDERSTORMS WILL LIKELY CONTINUE INTO THE EVENING HOURS AS
THE COLD FRONT CATCHES UP WITH THE DRYLINE...AND THE LOW LEVEL JET
STRENGTHENS. TORNADO POTENTIAL WILL CONTINUE DURING THE
EVENING...PRIMARILY ACROSS THE MODERATE RISK AREA...WHERE SHEAR WILL
BE GREATEST. STORMS WOULD THEN PROGRESS EASTWARD
OVERNIGHT...POSSIBLY MERGING INTO ONE OR MORE CLUSTERS...WHILE
INFLUENCING THE REMAINDER OF THE RISK AREAS.

THIS DEVELOPING SITUATION WILL BE CLOSELY MONITORED THROUGH THE
AFTERNOON HOURS. PARTS OF NORTHERN OKLAHOMA COULD BE UPGRADED TO
HIGH RISK LATER TODAY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE SUNDAY...MAINLY
SOUTH OF A LINE FROM ELK CITY...TO PERRY...FROM LATE AFTERNOON INTO
THE EVENING...WHERE A FRONTAL BOUNDARY IS EXPECTED TO LIE DURING THE
TIME OF MAXIMUM HEATING.

AFTER SUNDAY...A LOW CHANCE OF THUNDERSTORMS WILL EXIST EVERY DAY
THROUGH THE END OF NEXT WEEK...AS WARM AND HUMID CONDITIONS PREVAIL.
WITH AN UPPER RIDGE BUILDING OVER THE AREA...A CAPPING INVERSION AND
REDUCED WIND SHEAR WILL MINIMIZE THE POTENTIAL FOR SEVERE STORMS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.

05

In the hours before

Special weather statement, Jun 4, 3:56 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
456 PM CDT SAT JUN 4 2005

OKZ025-027>029-042215-
CLEVELAND OK-GRADY OK-MCCLAIN OK-OKLAHOMA OK-
456 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GRADY...MCCLAIN
AND OKLAHOMA COUNTIES.

A DEVELOPING THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF NEWCASTLE AT
456 PM CDT...MOVING NORTHEAST AT 30 MPH.

A SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF AMBER AT 456
PM...AND IT WAS ALSO MOVING NORTHEAST AT 30 MPH. IF THIS STORM
MAINTAINS IT INTENSITY AND MOVEMENT...WARNINGS MAY BE NEEDED FOR
SOUTHWEST PARTS OF THE OKLAHOMA CITY METRO AREA.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN CLEVELAND...GRADY...MCCLAIN AND OKLAHOMA
COUNTIES...INCLUDING THE CITIES OF MOORE...NORMAN AND THE OKLAHOMA
CITY METRO AREA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

SMITH
Local storm report, Jun 4, 4:02 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             PUMPKIN CENTER          34.60N 98.21W
06/04/2005  0.88 INCH        COMANCHE           OK   AMATEUR RADIO

&&

DW
Special weather statement, Jun 4, 4:10 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT SAT JUN 4 2005

TXZ085-042230-
WILBARGER TX-
510 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WILBARGER COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 29 MILES SOUTHWEST OF LOCKETT AT
510 PM CDT...MOVING NORTHEAST AT 25 MPH.  THIS STORM IS LIKELY
PRODUCING HAIL TO THE SIZE OF HALF DOLLARS SO PERSONS IN WILBARGER
COUNTY SHOULD BE PREPARED FOR WARNINGS AND SEVERE WEATHER.

PEOPLE IN WILBARGER COUNTY...INCLUDING THE CITY OF VERNON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

SIX
Local storm report, Jun 4, 4:20 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             2 E TUTTLE              35.29N 97.78W
06/04/2005  1.00 INCH        GRADY              OK   TRAINED SPOTTER

0515 PM     HAIL             1 S TUTTLE              35.28N 97.82W
06/04/2005  1.00 INCH        GRADY              OK   TRAINED SPOTTER

            ON HWY 92

&&

DW
Special weather statement, Jun 4, 4:31 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
531 PM CDT SAT JUN 4 2005

OKZ028-042245-
MCCLAIN OK-
531 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MCCLAIN COUNTY.

AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL EXTENDED
FROM 8 MILES WEST OF BLANCHARD TO 19 MILES SOUTHWEST OF DIBBLE AT
531 PM CDT...MOVING NORTHEAST AT 35 MPH.

PEOPLE IN MCCLAIN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

SMITH
Local storm report, Jun 4, 4:32 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             PUMPKIN CENTER          34.60N 98.21W
06/04/2005  1.75 INCH        COMANCHE           OK   AMATEUR RADIO

&&

EM

The radar

The Altus AFB radar (KFDR), 68 km away, was scanning. The volume nearest the first event began at 22:43 UTC.

Open the radar archive at this moment

Event by event

20 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Archer

When
June 4, 4:45 PM CST
Where
Archer County, Holliday
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.800, -98.700

Hail, Wichita

When
June 4, 4:54 PM CST
Where
Wichita County, Electra
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.033, -98.917

Hail, Wilbarger

When
June 4, 5:00 PM CST
Where
Wilbarger County, 4 mi NW of Vernon
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.183, -99.333

Hail was observed near the intersection of Highway 432 and Highway 287.

Hail, Wilbarger

When
June 4, 5:05 PM CST
Where
Wilbarger County, 1 mi ESE of Tolbert
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.217, -99.367

Hail, Wilbarger

When
June 4, 5:18 PM CST
Where
Wilbarger County, 10 mi N of Vernon
Measured
2.5 in hail
Reported by
AMATEUR RADIO
Coordinates
34.300, -99.283

Hail was reported on Highway 183 covering the ground.

Hail, Wichita

When
June 4, 5:21 PM CST
Where
Wichita County, Burkburnett
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.100, -98.567

Hail, Wilbarger

When
June 4, 5:30 PM CST
Where
Wilbarger County, 1 mi WNW of Vernon
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.150, -99.300

Hail, Wilbarger

When
June 4, 5:35 PM CST
Where
Wilbarger County, Vernon
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.150, -99.283

Hail was reported near the intersection of Highway 135 and Highway 11W.

Hail, Wilbarger

When
June 4, 5:47 PM CST
Where
Wilbarger County, Vernon
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.150, -99.283

Hail was observed on the southeast side of town.

Hail, Archer

When
June 4, 6:27 PM CST
Where
Archer County, Holliday
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.800, -98.700

Hail, Archer

When
June 4, 6:29 PM CST
Where
Archer County, Lake Kickapoo
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.650, -98.783

Hail, Archer

When
June 4, 6:34 PM CST
Where
Archer County, Mankins
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.783, -98.800

Hail, Wichita

When
June 4, 6:34 PM CST
Where
Wichita County, Kamay
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.850, -98.817

Tornado, Archer

When
June 4, 6:38 PM CST to 6:39 PM CST
Where
Archer County, 7 mi SE of Dundee
Rating
F0
Path length
0.2 mi
Path width
30 yd
Reported by
TRAINED SPOTTER
Coordinates
33.667, -98.817

The narrow tornado was reported by fire personnel near Lake Kickapoo. No known damage.

Hail, Wichita

When
June 4, 6:39 PM CST
Where
Wichita County, Electra
Measured
1.25 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.033, -98.917

Hail, Wichita

When
June 4, 6:45 PM CST
Where
Wichita County, Iowa Park
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.950, -98.667

Hail, Archer

When
June 4, 7:00 PM CST
Where
Archer County, Holliday
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.800, -98.700

Hail, Archer

When
June 4, 7:05 PM CST
Where
Archer County, Holliday
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.800, -98.700

Hail, Archer

When
June 4, 7:06 PM CST
Where
Archer County, 1 mi N of Mankins
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.800, -98.800

Hail, Wichita

When
June 4, 7:15 PM CST
Where
Wichita County, Wichita Falls
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -98.500

Hail was observed on the southwest side of the city, near the intersection of Highway 369 and Highway 277.

Hail, Wichita

When
June 4, 7:17 PM CST
Where
Wichita County, Wichita Falls
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -98.500

Hail was reported on the southwest side of the city, near the stadium.

Thunderstorm Wind, Archer

When
June 4, 7:25 PM CST
Where
Archer County, Dundee
Measured
56 kt (64 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
33.733, -98.900

The wind gust was measured on the east side of town.

Thunderstorm Wind, Wichita

When
June 4, 7:31 PM CST
Where
Wichita County, Burkburnett
Measured
55 kt (63 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
34.100, -98.567

Thunderstorm Wind, Clay

When
June 4, 7:58 PM CST
Where
Clay County, Jolly
Measured
55 kt (63 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
33.867, -98.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452106, 5456738, 5456739, 5456740, 5456792, 5456793, 5456794, 5456795, 5456796, 5456797, 5456798, 5456799, 5456800, 5456811, 5456801, 5456802, 5456803, 5456804, 5456805, 5456806, 5456807, 5456808, 5456809, 5456810.